Display Settings:

Format

Send to:

Choose Destination
South Med J. 2010 Jan;103(1):90-2. doi: 10.1097/SMJ.0b013e3181c46e0d.

Hemorrhagic cystitis induced by an herbal mixture.

Author information

  • 1Department of Clinical, Section of Pharmacology, University of Messina, Messina, Italy.

Abstract

A healthy 33-year-old woman consumed a slimming product containing a mixture of herbal remedies without seeking medical advice. Two months later, the patient had hemorrhagic cystitis and discontinued the herbal product. Symptoms spontaneously remitted in a few days. Four months later, she took the same herbal remedy and the hemorrhagic cystitis reappeared. She then consulted her general practitioner. A urine culture test was negative, and the patient was advised to discontinue the herb intake. Again, the cystitis resolved within a week. The product involved contains a mixture of herbs, some of which have been associated with adverse effects that might account for the symptoms reported in this case.

PMID:
19996849
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk